Alert archive / Pennsylvania / Flash Flood Warnings in 2004
Flash Flood Warning 47, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 13, 2004, 12:11 AM EDT for Pike County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2004, 12:11 AM EDT (04:11 UTC)
- Expired
- Aug 13, 2004, 4:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Pike County, PA
The radar
The Binghamton radar (KBGM), 117 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 130420
FFWBGM
PAC103-130815-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1211 AM EDT FRI AUG 13 2004
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
PIKE COUNTY IN NORTHEAST PENNSYLVANIA
* UNTIL 415 AM EDT
* AT 1206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT MORE LOCALLY HEAVY RAIN WAS ENTERING THE COUNTY
FROM THE SOUTH. RADAR ESTIMATES INDICATE THAT BETWEEN 5 AND 8
INCHES OF RAIN HAVE FALLEN LOCALLY SINCE LATE WEDNESDAY.
AN ADDITIONAL 1 TO 2 INCHES COULD FALL OVERNIGHT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHOHOLA...
PECKS POND...PAUPACK...LEDGERDALE...LACKAWAXEN...GREELEY AND
BLOOMING GROVE.
EMERGENCY MANAGEMENT OFFICIALS INDICATE THAT SIGNIFICANT FLOODING IS
STILL OCCURRING OVER WESTERN AND CENTRAL SECTIONS OF THE COUNTY.
NUMEROUS ROADS ARE CLOSED...AND SOME HAVE BEEN WASHED OUT.
SHOHOLA...GREENTOWN...AND LACKAWAXEN TOWNSHIPS HAVE BEEN THE HARDEST
HIT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
LAT...LON 4142 7485 4110 7505 4127 7530 4136 7533
4154 7516 4157 7507
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 10:30 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 12, 10:30 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 1030 PM EDT THU AUG 12 2004 .SHORT TERM (OVERNIGHT - FRIDAY)... BANDS OF HEAVY RAIN CONTINUE TO TRAIN UP THROUGH OUR EASTERN ZONES...WHERE SEVERAL FLASH FLOOD WARNINGS ARE ONGOING. STEADY LIGHT TO MODERATE STRATIFORM RAINFALL...OCCASIONALLY HEAVY...IS ALSO AFFECTING THE REST OF CENTRAL NY AND NORTHEAST PA AS TROPICAL MOISTURE INTERACTS WITH THE STALLED FRONTAL ZONE. THIS SCENARIO WILL PERSIST OVERNIGHT. LOOKING AT THE LATEST SATELLITE AND RADAR IMAGERY...AS WELL AS MODEL GUIDANCE...IT APPEARS THAT THE MOST PERSISTENT RAIN SHOULD EXIT THE AREA FRIDAY MORNING...PERHAPS A LITTLE EARLIER THAN ORIGINALLY EXPECTED. NONETHELESS...NO CHANGES WILL BE MADE TO THE PRESENT AREAL COVERAGE OR TIMING OF THE FLOOD WATCH. ANY HYDRO-RELATED PROBLEMS FROM OVERNIGHT RAINFALL COULD WELL LAST INTO FRIDAY. WE MADE MINOR TWEAKS TO THE OVERNIGHT TEMPERATURE AND DEW POINT GRIDS BASED ON PRESENT READINGS. && .PREVIOUS DISCUSSION... SHORT TERM (FRIDAY NIGHT AND SATURDAY)... RAIN SHOULD END FROM SOUTHWEST TO NORTHEAST FRIDAY AFTERNOON INTO FRIDAY EVENING. SATURDAY WILL BE THE CALM IN THE STORM AS REMAINS OF BONNIE MOVE OFF TO THE NORTHEAST. ALL EYES THEN TURN TO CHARLEY... WHICH HAS CURRENTLY INTENSIFIED INTO A CAT 2 HURRICANE SOUTH OF CUBA. .LONG TERM (SAT NITE-THURS)... LITTLE TIME FOR DETAILED EXTENDED DISCN WITH ONGOING STRONG TO SVR CONVECTION IN AREA ATTM. HRCN MDLS AND GFS BRING CIRCULATION OF CHARLEY UP ACROSS NE PA AND SE NY SAT NITE AND SUNDAY MORNING. LOTS OF UNCERTAINTY AT THIS TIME RANGE...BUT STILL HAVE ENOUGH CONSISTENCY IN MODEL RUNS AND TPC FCSTS TO GO WITH POPS AT LEAST A LITTLE BETTER THAN FLIP OF A COIN OVER WRN CATS/POCS AND NE PA LATER SAT NITE AND SUN AM WITH CHC POPS FURTHER WEST AND NORTH. FLOW ALOFT REMAINS IN A MEAN TROF THRU THE PERIOD BUT HIGH PRES WORKING IN UNDERNEATH SHOULD GIVE A FEW DAYS TO DRY OUT ON MON-TUES...THEN MOIST RETURN FLOW ON BACKSIDE OF HIGH AND APCH FRONT WILL GRDLY BRING IN HIGHER CHCS FOR SHRA/TSRA ON TUES NITE-THURS. GENLY ACCEPTED MEX GUIDANCE TEMPS. && .AVIATION... NO MOVEMENT IN STATIONARY BOUNDARY THIS EVENING. TROPICAL MOISTURE FLOWING NORTHWARD IS PRECIPITATING IN BANDS ACROSS OUR REGION. HEAVY RAIN UNDER THE BANDS WILL RESTRICT VISBYS TO LESS THAN 2 MILES AT TIMES AND LOWER CIGS TO 700 FEET OR LESS. MODERATE RAIN WILL BRING LESS EXTREME CIG AND VIS RESTRICTIONS...HOWEVER RAIN WILL PERSIST THROUGH THE BETTER PART OF FRIDAY. ALTHOUGH THE REMNANTS OF BONNIE WILL AFFECT THE REGION LATER IN THE FORECAST PERIOD...STORM WEAKENS CONSIDERABLY AND DOES NOT APPEAR AS IF IT WILL BRING A WIND THREAT. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...FLOOD WATCH THROUGH FRIDAY FOR THE SUSQUEHANNA REGION...WESTERN MOHAWK VALLEY...AND THE CATSKILLS. PA...FLOOD WATCH THROUGH FRIDAY ALL OF NE PA. && MSE/BREWSTER/MJ/DP
Hazardous weather outlook, Aug 12, 3:04 AM EDT, 21 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 304 AM EDT THU AUG 12 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-120903- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 304 AM EDT THU AUG 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY...SCATTERED THUNDERSTORMS ARE POSSIBLE...HOWEVER THEY ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN... HEAVY RAIN AND THUNDERSTORMS ARE POSSIBLE FRIDAY AS THE REMAINS OF TROPICAL STORM BONNIE MOVE THROUGH THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Local storm report, Aug 12, 8:03 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
803 PM EDT THU AUG 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG LIVINGSTON MANOR 41.90N 74.83W
08/12/2004 SULLIVAN NY COUNTY OFFICIAL
TREES AND WIRES DOWN.
0720 PM FLASH FLOOD LIVINGSTON MANOR 41.90N 74.83W
08/12/2004 SULLIVAN NY LAW ENFORCEMENT
ROADS FLOODED.
0720 PM FLASH FLOOD BARRYVILLE 41.48N 74.93W
08/12/2004 SULLIVAN NY LAW ENFORCEMENT
SEVERAL ROAD WASHOUTS ALONG ROUTE 97 IN WESTERN SULLIVAN
COUNTY.
0730 PM FLASH FLOOD SHOHOLA 41.47N 74.92W
08/12/2004 PIKE PA COUNTY OFFICIAL
NUMEROUS ROAD WASHOUTS FROM FLASH FLOODING. ALSO REPORTED
IN LORDS VALLEY AND PECKS POND.
&&
NICOSIALocal storm report, Aug 12, 9:53 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
953 PM EDT THU AUG 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD BARRYVILLE 41.48N 74.93W
08/12/2004 SULLIVAN NY LAW ENFORCEMENT
SEVERAL ROAD WASHOUTS ALONG ROUTE 97 IN WESTERN SULLIVAN
COUNTY.
0720 PM FLASH FLOOD LIVINGSTON MANOR 41.90N 74.83W
08/12/2004 SULLIVAN NY LAW ENFORCEMENT
ROADS FLOODED.
0730 PM FLASH FLOOD SHOHOLA 41.47N 74.92W
08/12/2004 PIKE PA COUNTY OFFICIAL
NUMEROUS ROAD WASHOUTS FROM FLASH FLOODING. ALSO REPORTED
IN LORDS VALLEY AND PECKS POND.
0900 PM FLASH FLOOD GREENTOWN 41.32N 75.32W
08/12/2004 WAYNE PA LAW ENFORCEMENT
ROADS FLOODED. SEVERAL BASEMENTS FLOODED.
0915 PM FLASH FLOOD LAKE ARIEL 41.45N 75.38W
08/12/2004 WAYNE PA COUNTY OFFICIAL
ROAD FLOODING.
0920 PM FLASH FLOOD BARRYVILLE 41.48N 74.93W
08/12/2004 SULLIVAN NY COUNTY OFFICIAL
ROAD WASHOUTS CONTINUE ALONG ROUTE 97.
&&
NICOSIAThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:14 PM EDT | Flash Flood Warning | BGM | Wayne | 3 hr |
| Aug 12, 9:32 PM EDT | Flash Flood Warning | BGM | Pike | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.